MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number VMFD040923
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes Cardiac Arrest (1762); Chest Pain (1776); Low Blood Pressure/ Hypotension (1914); Perforation (2001); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 12/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a pericardial effusion, tamponade, perforation has occurred.During a watchman procedure, a versacross connect kit was selected for use.The versacross radio frequency wire was being advanced into the superior vena cava (svc) however there was a difficulty noted to follow up to the svc.Some manipulations with versacross and watchman sheath was performed for about a minute or two to track wire to the svc and eventually found its path to the correct location.Transseptal was achieved without any issues and the watchman device was implanted.A small effusion was noted during our post procedural check.Effusion was observed for about fifteen minutes and was compared with pre-check transesophageal echocardiogram (tee) imaging of the effusion.It was difficult to determine if the effusion was present at baseline because of the grainy-ness of our pre-imaging.After waiting fifteen minutes, the effusion was unchanged and vital signs were stable.Patient was sent to recovery and upon waking began to complain of chest pains and pressures were noted to be slightly hypotensive.A transthoracic echocardiogram (tte) was ordered and effusion was notably larger than in the cath lab.A pericardiocentesis was performed and compression were given multiple times while pulling fluid off the pericardial space.The effusion was resolving upon draw back, but would continue to appear after a few moments.The patient would regain a pulse on and off during this time and cardiopulmonary resuscitation (cpr) was administered appropriately.Computed tomography (ct) surgery was requested and determined an open heart was necessary to stop the effusion.Upon further inspection during open heart the surgeon noted that a small perforation was found in the anterior aspect of the right atrium, approximately a 'wire sized' hole.The patient was sent to intensive care unit intubated and stable.The device is not expected to be returned for analysis.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18365125
Report Number2124215-2023-72166
Device Sequence Number18146330
Product Code DXF
UDI-Device Identifier00685447012580
UDI-Public00685447012580
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Lot NumberVMFD040923
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2023
Initial Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexFemale